EconPapers    
Economics at your fingertips  
 

All-pay 2 $$\times $$ × 2 Hex: a multibattle contest with complementarities

Dan Kovenock, Sudipta Sarangi () and Matt Wiser

International Journal of Game Theory, 2015, vol. 44, issue 3, 597 pages

Abstract: We examine a modified 2 $$\times $$ × 2 game of Hex in which the winner of each cell is determined by a Tullock contest. The player establishing a winning path of cells in the game wins a fixed prize. Examining the polar cases of all cells being contested simultaneously versus all four cells being contested sequentially, we show that there is an increase in the total expected payoff for the players in the sequential case. We identify conditions under which players have identical and non-identical expected payoffs when the contest order is pre-specified. We also examine dissipation for random order contests. We thus provide a canonical model of a multibattle contest in which complementarities between battlefields are heterogeneous across both battlefields and players. Copyright Springer-Verlag Berlin Heidelberg 2015

Keywords: Contests; All-pay auctions; Multibattle; Complementarity; Hex; C72; C73; D72; D74 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00182-014-0445-7 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:44:y:2015:i:3:p:571-597

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

DOI: 10.1007/s00182-014-0445-7

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-24
Handle: RePEc:spr:jogath:v:44:y:2015:i:3:p:571-597